Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Diagnosed with typhoid. Completed antibiotic. Having stomach pain and backache. Earlier had jaundice. Cure?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6316 Questions
I was diagnosed with typhoid a month back. I completed my antibiotic course of 21 days. But still sometimes I m facing the problem of stomach ache I feel it on right side of belly button and sometimes on left and just where diphram is and sometimes backache
Posted Sat, 27 Jul 2013 in General Health
Answered by Dr. Vivek Chail 3 hours later
Thanks for writing in.

From your information, you are a 20 years old gentleman recovering from typhoid fever following 21 days of antibiotics.

Typhoid fever (enteric fever) is caused by salmonella typhi bacteria. This spreads through food and water contamination and often enters humans through oral route.

Having said that, the disease leaves the patient very weak. Since it has an affinity to the gastrointestinal system, it can cause inflammation and complications that involve the stomach and intestines. During inflammation sometimes fluid gets collected in the abdomen. In very few number of patients, small ulcers can develop in the walls of intestine leading to perforation, however this is rarely seen nowadays.

Few patients, even after treatment can have a relapse of treatments a few weeks after initial onset. The relapse is less severe than the first and often clears up quickly with further treatment.

I suggest you take all precautions in taking healthy food and drinking good amounts of water. You may consult with your doctor and get an Ultrasound scan of your abdomen if felt necessary.

Hope your query is answered.
Wishing you good health.

Dr Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor